Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 5:35 PM MDT for Colfax County, Union County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2000, 5:35 PM MDT (23:35 UTC)
- Expired
- Jun 27, 2000, 6:30 PM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Colfax County, NM, Union County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:55 PM MDT | Hail 0.75 | Abbott, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 272337
SVRABQ
NMC007-059-280030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT TUE JUN 27 2000
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 630 PM MDT
* AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM JUST EAST OF SPRINGER TO ABOUT
5 MILES SOUTH OF CAPULIN...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER RURAL EASTERN COLFAX COUNTY
OVER RURAL WESTERN UNION COUNTY
OVER RURAL SOUTHEASTERN COLFAX COUNTY
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THIS EVENING FOR NORTHEAST NEW MEXICO.
LAT...LON 3663 10402 3648 10434 3638 10479 3625 10468
3625 10391 3663 10338What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUN 27 2000 FOR TONIGHT...AWIPS PROBLEMS HAVE MADE DETAILS HARD TO DISCERN. IN GENERAL FAIRLY HIGH POPS AREAWIDE WITH CHANCE SVR NERN CRNR. FOR WED...SOME WARMING WEST AND SOUTH BUT PLENTY OF RESIDUAL MOISTURE FOR INCREASED SFC HEATING AND OROGRAPHICS TO TRIGGER DIURNAL CONVECTION. HIGHEST POPS NERN CRNR WHERE NEXT WIND SHIFT/COLD FRONT WILL PROVIDE LOW LEVEL CONVERGENCE. UPSLOPE LOW CLOUDS AND COOLER EAST THURSDAY WITH GUSTY EAST CANYON WINDS SPREADING A LITTLE COOLER AIR INTO CENTRAL AND WEST AGAIN...WHILE KEEPING MOISTURE ABOVE SEASONAL. WITH UPPER HIGH BUILDING OVER REGION...DYNAMICS WEAK BUT BELIEVE CHANCE TYPE POPS JUSTIFIED WITH HIGH MOISTURE AVAILABILITY. FOR EXTENDED...TEMPS BEGINNING TO REBOUND FRIDAY RESULTING IN MORE CONVECTIVE REGIME THAN THURSDAY...THEN GRADUAL WARMING AND DRYING OVER THE WEEKEND WITH UPPER HIGH OVER REGION AND WEAK LEE TROUGHING. MJF ABQ BB 063/091 065/087 065 32423 SAF BB 056/087 058/084 057 32423 TCC BE 064/089 063/080 063 32424 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:51 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 54 min |
| Jun 27, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 67 min |
| Jun 27, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 62 min |
| Jun 27, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.